MAUDE Adverse Event Report: ZIMMER BIOMET, INC. OSS AVL TIBIAL LOCK RING; PROSTHESIS KNEE

ZIMMER BIOMET, INC. OSS AVL TIBIAL LOCK RING; PROSTHESIS KNEE
Model Number N/A
Medical Device Problem Codes Fracture (1260); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Failure of Implant (1924); Joint Dislocation (2374)
Date of Event 10/24/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10 - medical product: oss avl tib bearing catalog # 161070 lot # 887100 oss reinforced yoke catalog # 150493 lot # 66077093 optipac 60 refob bone cmt r-3 catalog # 47115003963 lot # aw33bf1610 oss tib block 20x63/67 mr/ll catalog # 150429 lot # 603480 oss tib blk aug 10x63/67 univ catalog # 150426 lot # 941290 oss avl tib oss tape 63 long catalog # 161086 lot # 333410 oss poly femoral bushings catalog # 150477 lot # 66184050 oss axle catalog # 150480 lot # 66097344 oss poly lock pin catalog # 150478 lot # 65676154 unk femoral stem catalog # unk lot # unk oss 7cm seg ellipt femoral rt catalog # 150356 lot # 761990 optipac 60 refob bone cmt r-3 catalog # 4711500396-3 lot # unk g2: belgium h3: customer has indicated that the product is in process of being returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported patient underwent a revision procedure four months post implantation due to complete dislocation on the femoral side and a fracture of one of the components.Attempts to obtain additional information have been made; however, no more is available at this time.
 
Additional Manufacturer Narrative
This follow-up report is being filled to relay additional information, which was unknown at the time of the initial medwatch.D10: refobacin bone cement r, ref: (b)(4), lot: aw29be0809.
 
Event or Problem Description
It was reported patient underwent a revision procedure four months post implantation due to complete dislocation on the femoral side and a fracture of tibial component.Attempts to obtain additional information have been made; however, no more is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Complaint sample was evaluated and the reported event was confirmed.Visual evaluation of the returned device shows signs of implantation and the implant is broken thought the center of the device.The locking ring was submitted for further analysis.Analysis determined the fracture surface exhibited beach marks artifacts, suggesting that the device possibly fractured due to fatigue mode of failure.Device history record (dhr) was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause cannot be determined.Medical records review indicates there is x-ray showing the prosthesis still well in place but with a break of one of the avl component.Also x-rays showing a complete dislocation of the femoral side.Radiographs review indicates there is initial anatomic alignment of the right knee arthroplasty with a metallic object posteriorly.Later image demonstrates interval dislocation of the arthroplasty with a fractured tibial implant as noted.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
OSS AVL TIBIAL LOCK RING
Common Device Name
PROSTHESIS KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key20629816
Report Number0001825034-2024-02621
Device Sequence Number8038885
Product Code KRO
UDI-Device Identifier00880304456181
UDI-Public(01)00880304456181(17)310519(10)839670
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K051570
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number161073
Device Lot Number839670
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2024
Supplement Date Received by Manufacturer11/18/2024
04/09/2025
Initial Report FDA Received Date11/07/2024
Supplement Report FDA Received Date11/26/2024
04/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
0001825034-2024-02446
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown